MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; BILIARY DRAINAGE CATHETER
Catalog Number H965105251
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Angiodynamics is in the process of follow-up with the complaint reporter to determine if device samples and/or x-ray images are available.The investigation is on-going and upon its' completion a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by hospital in (b)(6), catheter used for internal/external biliary drainage has fragmented within the patient.Catheter had been placed (b)(6) 2018 and was removed (b)(6) 2018.Catheter tip had been placed in the duodenum.The fractured tip was left in the patient to pass through the gi system.
 
Additional Manufacturer Narrative
The recent angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "tip fractured/migrated." no adverse trend was identified.The reported device lot, as well as the returned sample were forwarded to angiodynamics' contract manufacturer for this device (freudenberg medical) on a supplier corrective action request form (scar).Freudenberg confirmed the reported failure, but was unable to determine the cause of the event.Their review of the device history records for the noted lot found no observations that would indicate the reported condition was the result of a manufacturing defect: the catheter tubing was found to be within dimensional and material specifications.The directions for use provided with the device includes the following information: "indications for use / intended use: exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.Instructions for use: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement." (b)(4).

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
BILIARY DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8073175
Report Number1317056-2018-00207
Device Sequence Number244473
Product Code FGE
UDI-Device IdentifierH965105251
UDI-PublicH965105251
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberH965105251
Device Lot Number0000039836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;